Format

Send to

Choose Destination
See comment in PubMed Commons below
No To Shinkei. 1991 Apr;43(4):387-92.

[A case of metoclopramide-induced neuroleptic malignant syndrome with cerebrospinal fluid lactic acidosis].

[Article in Japanese]

Author information

1
Second Department of Internal Medicine, Faculty of Medicine, Kyushu University, Fukuoka, Japan.

Abstract

A case of metoclopramide-induced neuroleptic malignant syndrome with cerebrospinal fluid (CSF) lactic acidosis was reported. A 44-year-old Japanese woman noted tarry stool on July 2, 1988 and was treated with metoclopramide and cimetidine for nausea and vomiting. Hydroxyzine pamoate was also administered for insomnia at 3:10 am and she became comatose with muscle rigidity at 3:40-4:30 am on July 3. Tachycardia and high fever (39.5 degrees C) were evident at 8:00 am on July 4. She was transferred to the Kyushu University Hospital. On admission, serum creatine kinase was elevated to 1640 IU/1; MM fraction was 100%. She was diagnosed as malignant syndrome. Cerebrospinal fluid was normocellular with protein 38 mg/dl and glucose 122 mg/dl. Cerebrospinal fluid lactate increased markedly to 3.43 mmol/l, CSF pH was 7.264, HCO3- 14.4 mEq/l, indicating CSF metabolic acidosis. She became afebrile after the 10th hospital day, and gradually but completely recovered within a month. She was discharged on August 16, 1988. The anti-dopaminergic activity of metoclopramide was considered to be primarily responsible for the development of malignant syndrome in this case. Cerebrospinal fluid lactic acidosis seemed to reflect hyperpyrexia or malignant syndrome induced derangement of the brain metabolism.

PMID:
1888579
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center